Alert archive / Kansas / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 41, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at Apr 12, 2015, 8:14 PM CDT for McPherson County, Kansas. It was in force for 34 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 12, 2015, 8:14 PM CDT (01:14 UTC)
- Expired
- Apr 12, 2015, 8:48 PM CDT
- In force
- 34 min
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
County McPherson County, KS
The radar
The Wichita radar (KICT), 78 km from the middle of the area, began a volume at 01:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 12, 8:40 PM CDT | HAIL 0.75 | 6 S Lindsborg, KS | HAIL AND 50 MPH GUST. |
| Apr 12, 8:45 PM CDT | HAIL 0.75 | Mcpherson, KS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 12, 5:17 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Topeka, KS (KFOE), launched 00:00Z, 1.2 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 93 J/kg
- Mixed-layer CIN
- -361 J/kg
- Mixed-layer LCL
- 1112 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 232 m²/s²
- 0-3 km storm-relative helicity
- 268 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
469
WUUS53 KICT 130114
SVRICT
KSC113-130200-
/O.NEW.KICT.SV.W.0041.150413T0114Z-150413T0200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
814 PM CDT SUN APR 12 2015
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN MCPHERSON COUNTY IN CENTRAL KANSAS...
* UNTIL 900 PM CDT
* AT 814 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR WINDOM TO 8 MILES SOUTHEAST OF LITTLE RIVER...
MOVING EAST AT 40 MPH.
HAZARD...HALF DOLLAR SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
MCPHERSON...LINDSBORG...INMAN...MARQUETTE...WINDOM AND MCPHERSON
AIRPORT.
THIS INCLUDES INTERSTATE 135 BETWEEN MILE MARKERS 53 AND 76.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3817 9756 3817 9792 3826 9793 3853 9792
3861 9759
TIME...MOT...LOC 0114Z 264DEG 35KT 3841 9796 3829 9794
HAIL...1.25IN
WIND...60MPH
$$
HOWERTON3 follow-up statements
195
WWUS53 KICT 130124
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
824 PM CDT SUN APR 12 2015
KSC113-130200-
/O.CON.KICT.SV.W.0041.000000T0000Z-150413T0200Z/
MCPHERSON KS-
824 PM CDT SUN APR 12 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM CDT
FOR WESTERN MCPHERSON COUNTY...
AT 824 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR WINDOM TO 5 MILES NORTHWEST OF INMAN...MOVING
EAST AT 40 MPH.
HAZARD...HALF DOLLAR SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
MCPHERSON...LINDSBORG...INMAN...MARQUETTE...WINDOM AND MCPHERSON
AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3817 9756 3817 9792 3826 9793 3853 9792
3861 9759
TIME...MOT...LOC 0124Z 264DEG 35KT 3842 9785 3830 9783
HAIL...1.25IN
WIND...60MPH
$$
KETCHAM206
WWUS53 KICT 130139
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
839 PM CDT SUN APR 12 2015
KSC113-130200-
/O.CON.KICT.SV.W.0041.000000T0000Z-150413T0200Z/
MCPHERSON KS-
839 PM CDT SUN APR 12 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM CDT
FOR CENTRAL MCPHERSON COUNTY...
AT 839 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 8 MILES NORTHWEST OF GALVA TO NEAR MCPHERSON...MOVING
EAST AT 40 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
MCPHERSON...LINDSBORG...INMAN AND MCPHERSON AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3820 9756 3820 9782 3854 9785 3861 9759
TIME...MOT...LOC 0139Z 264DEG 35KT 3843 9767 3831 9765
HAIL...1.00IN
WIND...60MPH
$$
KETCHAM275
WWUS53 KICT 130148
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
848 PM CDT SUN APR 12 2015
KSC113-130158-
/O.CAN.KICT.SV.W.0041.000000T0000Z-150413T0200Z/
MCPHERSON KS-
848 PM CDT SUN APR 12 2015
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL MCPHERSON COUNTY IS
CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR
PROPERTY. THEREFORE THE WARNING HAS BEEN CANCELLED. HOWEVER DIME
SMALL HAIL AND GUSTY WINDS TO 50 MPH ARE STILL POSSIBLE WITH THESE
THUNDERSTORMS.
LAT...LON 3820 9756 3820 9782 3854 9785 3861 9759
TIME...MOT...LOC 0146Z 264DEG 35KT 3844 9758 3832 9756
$$
KETCHAMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 12, 6:41 PM CDT, 1 hour 33 minutes earlier.
Area forecast discussion, Apr 12, 6:41 PM CDT, 1 hour 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 641 PM CDT SUN APR 12 2015 ...UPDATED FOR 00Z AVIATION DISCUSSION... .SHORT TERM...(THIS EVENING THROUGH WEDNESDAY) ISSUED AT 307 PM CDT SUN APR 12 2015 LOW LEVEL MOISTURE AND INSTABILITY CONTINUES TO INCREASE ACROSS PORTIONS OF SW KS THIS AFTERNOON. THIS IS JUST AHEAD OF THE DRYLINE THAT IS PUSHING SLOWLY EAST. LATEST SHORT TERM HI-RES MODELS TRY TO DEVELOP CONVECTION OVER SOUTHWEST KS ALONG THIS DRYLINE LATE THIS AFTERNOON OR EARLY THIS EVENING...AS THE AIRMASS IN SW KS RECOVERS AND THE ELEVATED MIXED LAYER ERODES. SO THINK AREAS OF SOUTH CENTRAL KS MAY SEE THE INITIAL CONVECTIVE CHANCES LATE THIS AFTERNOON...AS THIS CAP WEAKENS AND STORMS DEVELOP IN AN UNSTABLE AIRMASS. BUT THINK STORMS IN THIS AREA MAY BE MORE ISOLATED AS CONVERGENCE ISN'T VERY IMPRESSIVE. AN UNSTABLE AIRMASS WITH SBCAPE VALUES OF 2000-2500 J/KG AND BULK SHEAR OF 30-40 KTS...MAY LEAD TO STRONG TO POSSIBLY SEVERE STORMS...WITH MULTICELLS STORMS...AND EVEN A FEW SUPERCELLS...GIVEN THE DIRECTIONAL SHEAR. EXPECT LARGE HAIL/DAMAGING WINDS TO BE THE MAIN CONCERN. MODELS CONTINUE TO SHOW THE DRYLINE AND COLD FRONT MERGING ACROSS PORTIONS OF CENTRAL KS THIS EVENING. PREVIOUS CONCERNS WERE THAT CENTRAL KS WOULD BE WHERE CONVECTION WOULD DEVELOP FIRST...BUT THINK THAT STORMS WILL DEVELOP ALONG THIS BOUNDARY LATER THAN PREVIOUSLY THOUGHT...AS IT PUSHES SOUTH LATER THIS EVENING...AS CAP HOLDS UNTIL CONVERGENCE INCREASES LATER THIS EVENING. AS THIS BOUNDARY PUSHES SOUTH OF HIGHWAY 50...THINK CONVECTION WILL MERGE WITH THE SOUTH CENTRAL KS CONVECTION AND BECOME MORE WIDESPREAD SOUTH OF THE BOUNDARY IN THE WARM SECTOR. THIS SHOULD LEAD TO ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS FOR MOST OF SOUTHERN KS OVERNIGHT...AS THIS BOUNDARY PUSHES SOUTH. MON: MAIN SURFACE BOUNDARY AND CONVECTION MAY LINGER OVER SRN KS FOR THE EARLY MORNING HOURS ON MON...BUT GENERAL TREND WILL BE TO KEEP PUSHING THIS CONVECTION FURTHER SOUTH INTO OK FOR MON AFTERNOON AS THE BOUNDARY PUSHES SOUTH. THIS WILL LEAD A FAIRLY PLEASANT DAY FOR MOST OF THE REGION FOR MON AFTERNOON. TUE-WED: NOT EXPECTING THE BOUNDARY TO MOVE TOO FAR SOUTH INTO OK...FOR LATE MON...AS A SOUTHERN STREAM SHORTWAVE CURRENTLY IN NRN MEXICO LIFTS INTO THE SRN PLAINS. LATEST MODEL SOLUTIONS CONTINUE TO LIFT THIS SHORTWAVE NORTHEAST ACROSS THE ERN HALF OF KS DURING THE DAYTIME ON TUE. THIS SYSTEM WILL LEAD TO MOISTURE RETURNING TO MOST OF THE ERN HALF OF THE FORECAST AREA....WITH SHOWER CHANCES THE HIGHEST FOR AREAS ALONG AND EAST OF THE KS TURNPIKE. NOT A LOT OF INSTABILITY ASSOCIATED WITH THIS DISTURBANCE...SO DO NOT EXPECT MUCH MORE THAN SOME EMBEDDED THUNDER. MODELS SUGGEST THAT SHOWERS SHOULD LINGER OVER THE ERN SECTIONS OF KS ON WED AS WELL. AS THE IMPULSE MAKES SLOW PROGRESS TO THE EAST OF THE AREA. KETCHAM .LONG TERM...(THURSDAY THROUGH SUNDAY) ISSUED AT 307 PM CDT SUN APR 12 2015 LOTS OF UNCERTAINTY ON HOW THE END OF THE WEEK WILL PLAY OUT...AS A MORE SIGNIFICANT SHORTWAVE CURRENTLY SOUTH OF THE ALEUTIAN ISLANDS WILL PUSH EAST INTO THE PACIFIC NW AND EVENTUALLY DROP SOUTHEAST OVER THE ROCKIES LATE WED. SOME UNCERTAINTY IN THE MEDIUM RANGE MODELS ON HOW DEEP THIS LOW WILL BECOME AND HOW FAST IT WILL EJECT INTO THE PLAINS. THE GFS ACTUALLY CLOSES OFF THIS LOW OVER THE ROCKIES...BEFORE PULLING IT OUT INTO THE PLAINS. AS THIS SYSTEM DEEPENS...TIMING INTO THE PLAINS WILL BE TROUBLESOME AT BEST. MODEL CONSENSUS IS TO GO WITH POPS THROUGHOUT THE EXTENDED FOR NOW AS THE GFS/ECMWF PUSH IT INTO THE PLAINS LATE IN THE WEEK. THIS WILL LEAD TO MORE DIURNALLY DRIVEN SHOWERS AND A FEW STORMS AS LOW LEVEL MOISTURE REMAINS HIGH AND LIFT CREATED BY THIS SLOW MOVING UPPER LOW WILL LEAD TO CHANCES EACH DAY. KETCHAM && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z MONDAY EVENING) ISSUED AT 641 PM CDT SUN APR 12 2015 THE MAIN AVIATION FORECAST CONCERN IS THE CHANCES FOR CONVECTION THIS EVENING AND DURING THE OVERNIGHT HOURS. THUNDERSTORMS ARE EXPECTED AND HAVE ALREADY DEVELOPED ACROSS SOUTH CENTRAL KANSAS AND WILL TRACK EASTWARD WITH TIME. UTILIZED THE SHORT-TERM HIGH- RESOLUTION GUIDANCE FOR TIMING FOR TEMPO GROUPS FOR TSRA AT TERMINALS. A COLD FRONT WILL PLOW SOUTHWARD AND WILL BE A SECONDARY SOURCE OF THUNDERSTORMS DURING THE OVERNIGHT HOURS. EXPECT THIS FRONT TO MOVE QUICKLY SOUTHWARD AS THE UPPER WAVE MOVES QUICKLY OVERHEAD. WINDS WILL SWITCH AROUND TO THE NORTH WITH THE FRONTAL PASSAGE AND BE BREEZY. ANY OF THE THUNDERSTORMS COULD DROP CONDITIONS TO MVFR OR IFR BRIEFLY FOR VIS OR CEILINGS. OTHER THAN THAT DO NOT NECESSARILY EXPECT WIDESPREAD MVFR OR IFR CONDITIONS. EXPECT PRECIP TO EXIT IN THE MORNING AND BREEZY NORTHERLY WINDS TO DIMINISH AND BECOME MORE NORTHEASTERLY TO EASTERLY ESPECIALLY IN CENTRAL KANSAS. BILLINGS WRIGHT && .FIRE WEATHER... ISSUED AT 307 PM CDT SUN APR 12 2015 PERIODIC CHANCES FOR WETTING RAINS FROM SHOWERS AND STORMS WILL AFFECT MUCH OF THE AREA EVENING AND TONIGHT...AND THEN AGAIN TUESDAY THROUGH FRIDAY. THIS WILL GENERALLY KEEP THE GRASSLAND FIRE DANGER LOW TO MODERATE INTO THE COMING WEEK. THERE MAY BE A FEW WINDOWS OF ELEVATED FIRE DANGER ON MONDAY OVER THE FLINT HILLS AND PARTS OF SOUTHERN KANSAS. KED/KETCHAM && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 53 68 45 67 / 60 10 10 30 HUTCHINSON 50 67 42 67 / 50 10 0 20 NEWTON 50 67 44 66 / 60 10 0 20 ELDORADO 54 67 44 66 / 70 10 10 30 WINFIELD-KWLD 55 68 45 66 / 60 20 10 30 RUSSELL 45 68 41 69 / 40 0 0 10 GREAT BEND 46 66 41 68 / 40 0 0 10 SALINA 46 68 42 69 / 50 0 0 10 MCPHERSON 48 67 43 67 / 50 10 0 20 COFFEYVILLE 58 69 45 66 / 70 30 10 30 CHANUTE 54 68 44 66 / 70 10 10 30 IOLA 54 68 44 66 / 80 10 10 20 PARSONS-KPPF 57 68 45 66 / 70 20 10 30 && .ICT WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Apr 12, 6:10 PM CDT, 2 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 610 PM CDT SUN APR 12 2015 KSZ032-033-047>053-067>072-082-083-091>096-098>100-132315- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 610 PM CDT SUN APR 12 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT CHANCES FOR THUNDERSTORMS WILL INCREASE BY LATE AFTERNOON AND EARLY THIS EVENING...CONTINUING INTO TONIGHT. THERE IS A RISK FOR STRONG AND SEVERE STORMS...MAINLY BEFORE MIDNIGHT ACROSS PORTIONS OF CENTRAL AND SOUTH CENTRAL KANSAS. THE MAIN RISKS WILL BE QUARTER TO GOLFBALL SIZE HAIL AND DAMAGING WINDS...ALONG WITH LOCALLY HEAVY RAIN. A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR PORTIONS OF CENTRAL AND SOUTH CENTRAL KANSAS UNTIL 11PM. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY GUSTY NORTH WINDS ON MONDAY WILL ELEVATE THE GRASSLAND FIRE DANGER INTO THE VERY HIGH CATEGORY ACROSS PORTIONS OF SOUTH CENTRAL AND SOUTHEAST KANSAS. CHANCES FOR THUNDERSTORMS WILL RETURN TO SOUTHERN KANSAS ON TUESDAY...WITH PERIODIC CHANCES FOR THE ENTIRE AREA FROM TUESDAY NIGHT THROUGH SATURDAY. WHILE THE RISK FOR ORGANIZED SEVERE WEATHER APPEARS LOW...A FEW STRONG STORMS WILL BE POSSIBLE LATER IN THE WEEK. CHECK LATER OUTLOOKS FOR ANY CHANGES ON THE RISK FOR SEVERE WEATHER NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED ACROSS SOUTH CENTRAL KANSAS THIS EVENING. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP BDK/BILLINGS WRIGHT
In the hours before
Local storm report, Apr 12, 6:53 PM CDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
653 PM CDT SUN APR 12 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0649 PM HAIL GREAT BEND 38.36N 98.81W
04/12/2015 E0.88 INCH BARTON KS LAW ENFORCEMENT
LAW ENFORCEMENT REPORTING PENNY TO NICKEL SIZED HAIL IN
GREAT BEND.
&&
VJPSpecial weather statement, Apr 12, 7:27 PM CDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
727 PM CDT SUN APR 12 2015
KSZ050-130100-
RICE KS-
727 PM CDT SUN APR 12 2015
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
RICE COUNTY IN CENTRAL KANSAS...
* UNTIL 800 PM CDT
* AT 725 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR
LYONS TO 8 MILES SOUTHWEST OF RAYMOND...AND MOVING EAST AT 40 MPH.
HAIL UP TO THE SIZE OF NICKELS...AND WIND GUSTS UP TO 50 MPH WILL BE
POSSIBLE WITH THESE STORMS.
* LOCATIONS IMPACTED INCLUDE...
LYONS...STERLING...LITTLE RIVER...CHASE...ALDEN...RAYMOND AND
SILICA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
&&
LAT...LON 3851 9804 3817 9797 3817 9847 3826 9847
3826 9848 3840 9848
TIME...MOT...LOC 0025Z 270DEG 35KT 3832 9826 3821 9855
HOWERTONSpecial weather statement, Apr 12, 7:40 PM CDT, 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 740 PM CDT SUN APR 12 2015 KSZ032-047-130115- RUSSELL KS-BARTON KS- 740 PM CDT SUN APR 12 2015 THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A * SIGNIFICANT WEATHER ADVISORY FOR... SOUTHEASTERN RUSSELL COUNTY IN CENTRAL KANSAS... NORTHEASTERN BARTON COUNTY IN CENTRAL KANSAS... * UNTIL 815 PM CDT * AT 737 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM 10 MILES SOUTH OF DORRANCE...OR 11 MILES SOUTHWEST OF WILSON...MOVING NORTHEAST AT 20 MPH. HAIL UP TO THE SIZE OF NICKELS...AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. * THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHEASTERN RUSSELL AND NORTHEASTERN BARTON COUNTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. && LAT...LON 3885 9849 3859 9848 3862 9871 3877 9872 TIME...MOT...LOC 0037Z 238DEG 18KT 3870 9862 HOWERTON
Local storm report, Apr 12, 7:52 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
752 PM CDT SUN APR 12 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0752 PM TSTM WND GST ALDEN 38.24N 98.31W
04/12/2015 E50 MPH RICE KS LAW ENFORCEMENT
&&
JMBWLocal storm report, Apr 12, 7:54 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
754 PM CDT SUN APR 12 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0754 PM HAIL LYONS 38.35N 98.20W
04/12/2015 E1.00 INCH RICE KS LAW ENFORCEMENT
&&
VJPSpecial weather statement, Apr 12, 8:11 PM CDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
811 PM CDT SUN APR 12 2015
KSZ082-130200-
KINGMAN KS-
811 PM CDT SUN APR 12 2015
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
SOUTHWESTERN KINGMAN COUNTY IN SOUTH CENTRAL KANSAS...
* UNTIL 900 PM CDT
* AT 809 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES
SOUTH OF CUNNINGHAM TO 5 MILES SOUTH OF NASHVILLE...AND MOVING EAST
AT 30 MPH.
HAIL UP TO THE SIZE OF NICKELS...AND WIND GUSTS UP TO 50 MPH WILL BE
POSSIBLE WITH THESE STORMS.
* LOCATIONS IMPACTED INCLUDE...
NASHVILLE...WILLOWDALE...ZENDA AND SPIVEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
&&
LAT...LON 3739 9846 3757 9847 3758 9846 3760 9814
3739 9812 3738 9843
TIME...MOT...LOC 0109Z 258DEG 26KT 3753 9842 3736 9843
HOWERTONThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 12, 7:27 PM CDT | Special Weather Statement | ICT | Rice | 33 min |
| Apr 12, 7:38 PM CDT | Severe Thunderstorm Warning | ICT | Rice | 52 min |
| Apr 12, 7:40 PM CDT | Special Weather Statement | ICT | Russell | 35 min |
| Apr 12, 7:59 PM CDT | Severe Thunderstorm Warning | ICT | Rice | 31 min |
| Apr 12, 8:11 PM CDT | Special Weather Statement | ICT | Kingman | 49 min |
| Apr 12, 8:19 PM CDT | Severe Thunderstorm Warning | ICT | Reno | 41 min |
| Apr 12, 8:19 PM CDT | Severe Thunderstorm Warning | ICT | Kingman | 41 min |
| Apr 12, 8:40 PM CDT | Special Weather Statement | ICT | Harper | 35 min |
| Apr 12, 8:47 PM CDT | Special Weather Statement | ICT | McPherson | 43 min |
| Apr 12, 8:53 PM CDT | Severe Thunderstorm Warning | ICT | Reno | 28 min |
| Apr 12, 8:57 PM CDT | Severe Thunderstorm Warning | ICT | Harper, Kingman | 39 min |
| Apr 12, 9:10 PM CDT | Special Weather Statement | ICT | Marion | 50 min |
| Apr 12, 9:21 PM CDT | Special Weather Statement | ICT | Sumner | 39 min |
| Apr 12, 9:27 PM CDT | Special Weather Statement | ICT | McPherson | 48 min |
| Apr 12, 9:52 PM CDT | Special Weather Statement | ICT | Kingman | 38 min |
| Apr 12, 10:07 PM CDT | Special Weather Statement | ICT | Harper | 38 min |
| Apr 12, 10:40 PM CDT | Severe Thunderstorm Warning | ICT | Harper | 20 min |
| Apr 13, 12:21 AM CDT | Special Weather Statement | ICT | Cowley | 24 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.